Has anyone had experience of having to come off aspirin because of stomach damage?

Hi, I have SLE, Sjogrens, APs and hypermobility syndrome, which have combined to damage my joints and GI tract amongst other things. I have severe gastritis, oesophageal problems and hiatus hernia, issues with small intestine and completely redundant colon . I have had to come off the aspirin because of the damage it is doing to my stomach lining which is covered in small ulcers. Has anyone had experience of this and if so what were they prescribed to counter the clotting problem? Thanks.

6 Replies

oldestnewest
  • Time will heal the damage done by aspirin no worries - once ulcers have healed perhaps other blood thinning Rx can be used such as Rx Wafarin.

    In the mean time well hydrate yourself with water to make blood less sticky. This will also help to heal your ouchy agitated GI tract.

    Be certain you have proper mineral balance - Pedialyte unflavoured is good source. Highly recommend.

    Miralax might be implemented. Simply put a daily dose teaches GI tracts to behave. Highly recommend.

    A Rx of Carafate Suspension might be just the ticket - soothes ouchy agitated ulcered GI tract. Used frequently for GI challenged patients. Highly recommend.

    Consult with your doctor/s for appropriate Rxs for your set of symptoms.

    Take care of yourself.

  • I have had stomach damage from my medication many years ago. This has now healed and Im back on the asprin. I make certain I eat and drink before I take it now though. Once I was treated and healed, I was put on Lanzoprozole daily.

  • Thanks Paula, for answering. I've been on double the normal dose of Lanzoprozol or Omeprazole plus Antepsin for a couple of years but it doesn't seem to help, but maybe a rest from aspirin for a few months will heal the damage.

  • I had an ulcer many years ago,due to medication and my Dr told me not to take Asprin, Neurofen or pain relievers like that as they make your stomach bleed. i was told only to take paracetamol.

  • Hi julia, I have been nauseous for 9 mths now, caused by aspirin. Gastritis and duodentitis these tablets cause. Instead of aspirin i take Clopidogrel 75mg. I have to have a blood thinner as i have heart stents. I also take Lansoprazole to protect and mend my stomach as i also have hiatus hernia. Hope this helps Lou

  • Thanks very much Lloyd and Lucylou - I shall look into Clopidogrel. I need blood thinners because of APS (sticky blood).

You may also like...